MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation is in process.
 
Event or Problem Description
Customer stated that they have experienced discrepant results with the realtime sars-cov-2 assay.Customer stated that they have experienced 1-3 discrepant results per (b)(4) since (b)(4).Customer confirmed through environmental testing that no environmental contamination exists.Customer noted an odd late rising target curve for these specimens.Customer repeated these samples on cepheid, and they generate a negative result.Alleged false positive results are not released, rather such questionable results are re-tested on cepheid.Impact on patient management for samples in question is not known; however as questioned realtime results were not released outside the laboratory these questioned results were not made available to have impact on patient management.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, a quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review: the runs associated with this complaint were valid, met assay specification requirements, and no error codes or flags were displayed for the controls.Amplification curves showed no background noise indicated by the rox signal and showed strong ic signal indicating no inhibition of amplification.There is no indication that the assay is performing outside of established design performance specifications.Quality data review: the device history records (dhr) review for the abbott realtime sars-cov-2 amplification kit and its components was performed.The review did not identify any issues which could result in the reported complaint during the production or the release testing for lot 510793.The capa review for the abbott realtime sars-cov-2 amplification kit and its components was performed and did not identify any internal or post-production use issues related to these lot numbers and reported issue.Complaint history review: the lot specific complaint history review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 510793 did not identify any additional complaints related to the reported issue.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 510793 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key10992643
Report Number3005248192-2020-00119
Device Sequence Number11632368
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/26/2021
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number510793
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer01/24/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1